MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G52227
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Obstruction/Occlusion (2422)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Stent #1: evo-fc-20-25-10-e (c1440187).Procedure: were any additional procedure (s) performed during the study procedure? yes dilation.Were any adverse events documented during the stent procedure? no.Were any device deficiencies documented during the placement procedure? no.Was tumor-reduction therapy documented during follow up? chemotherapy.User error: after stent placement, additional methods of treatment such as chemotherapy and irradiation may increase the risk of stent migration due to tumor shrinkage, stent erosion, and/or mucosal bleeding.Adverse event: stent dislocation + dysphagia adverse event onset (days post stent placement): 50 event treatment: study stent repositioned.Was the event considered to be related to.The study device? related.If related, please provide a detail description of how study device caused or contributed to this event: there was a dislocation of the second stent.After dilatation to 17mm they repositioned the stent and did a fixation with two resolution clips.Was the event considered to be related to the study procedure? related did the event occur due to a device deficiency? yes-dislocation of the stent this file will capture user error, stent dislocation and dysphagia.Patient outcome: at the conclusion of follow-up what was the status of the study stent: stent removed endoscopically.Days post stent placement: 199.Reason for removal: other (unrelated to ae) new stenosis because of hyperplastic tumor tissue.Primary reason for study exit : death.Cause of death: tumor progress.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 09-mar-2023.
 
Additional Manufacturer Narrative
Device evaluation: user/use related complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.The device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is no evidence to suggest that this issue affects the entire lot #c1509514 upon review of complaints this failure mode has not occurred previously with this lot #c1509514.Instructions for use and/label the instructions for use, which accompanies this device, states ¿after stent placement, alternative methods of treatment such as chemotherapy and radiation should not be administered at this may increase risk of stent migration due to tumour shrinkage, stent erosion, and/or mucosal bleeding.¿¿ there is evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis a definitive root cause of user error was established.The user has not complied with the requirements of the ifu and/label.According to the information available the patient was treated with chemotherapy after stent placement.Summary of investigation complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the patient did experience adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental correction report is being submitted following a review of this complaint file.Updates made were as follows: rpn updated to evo-fc-20-25-12-e, e-code added: e2328, c-code changed: c23, lot number update to c1509514.
 
Additional Manufacturer Narrative
Supplemental correction report is being submitted following a review of this complaint file.Updates made were as follows: rpn updated to evo-fc-20-25-12-e, e-code added: e2328, c-code changed: c23, lot number update to c1509514.Device evaluation: user/use related complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.The device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.This file is related to pr(b)(4) #3001845648-2022-00839.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is no evidence to suggest that this issue affects the entire lot #c1509514 upon review of complaints this failure mode has not occurred previously with this lot #c1509514.Instructions for use and/label.The instructions for use, ifu0061 which accompanies this device, states ¿after stent placement, alternative methods of treatment such as chemotherapy and radiation should not be administered at this may increase risk of stent migration due to tumour shrinkage, stent erosion, and/or mucosal bleeding.¿¿ there is evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of user error was established.The user has not complied with the requirements of the ifu and/label.According to the information available the patient was treated with chemotherapy after stent placement.Summary of investigation: complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the patient did experience adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
limerick
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
limerick 
MDR Report Key15914986
Report Number3001845648-2022-00835
Device Sequence Number6544789
Product Code ESW
UDI-Device Identifier10827002522265
UDI-Public(01)10827002522265(17)200612(10)C1509514
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2020
Device Model NumberG52227
Device Catalogue NumberEVO-FC-20-25-12-E
Device Lot NumberC1509514
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer11/08/2022
11/08/2022
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date04/06/2023
04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight55 KG